Oregon, 2010High Wind in Oregon, November 30, 2010
November 30, 2010 · NWS MFR · 2 events in 2 counties and zones
Another front brought marginal high winds to the coast. The only reporting station that met criteria was Cape Blanco, which recorded a peak gust of 79 mph.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another front brought marginal high winds to the coast. The only reporting station that met criteria was Cape Blanco, which recorded a peak gust of 79 mph. Usually Cape Blanco is not used to verify warnings, but this gust exceeded warning criteria by 21 mph and it is assumed that gusts to 58 mph occurred away from the Cape.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 29, 9:06 PM PST, 6 hours 19 minutes earlier.
Area forecast discussion, Nov 29, 9:06 PM PST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
906 PM PST MON NOV 29 2010
.DISCUSSION...THE WARM FRONT HAS LIFTED INTO NORTHERN OREGON
WATERS WHILE THE COLD FRONT IS STILL TRAILING JUST OUTSIDE 130W.
SATELLITE IMAGERY SHOWS A GOOD MOISTURE TAPE WITH RADAR SHOWING
THICKENING CLOUD LAYERS INTO SOUTHWEST OREGON. WITH THE JET
ORIENTED SOUTHWEST TO NORTHEAST THE COLD FRONT WILL BE SLOW TO
MOVE INLAND. A STRONGER WEST TO EAST JETMAX WILL HELP PUSH THE
FRONT INLAND TUESDAY AFTERNOON OR EVENING. WINDS WILL ALSO GET
STRONGER AT THE COAST ON TUESDAY. LIGHT RAIN IS EXPECTED OVERNIGHT
BUT HEAVIER RAINFALL IS NOT EXPECTED UNTIL AROUND DAYBREAK
TUESDAY. PRECIPITATION IS EXPECTED TO SPREAD INTO NORTHERN KLAMATH
COUNTY TUESDAY AFTERNOON BUT NORTHEAST CALIFORNIA AND LAKE COUNTY
MAY NOT SEE PRECIPITATION UNTIL TUESDAY EVENING. SNOW LEVEL WILL
BE AROUND 4500 FEET THROUGH MIDWEEK BUT WILL GRADUALLY LOWER TO
3-3500 FEET FRIDAY.
&&
.AVIATION...VFR CIGS/VSBYS OVERNIGHT. LOCAL IFR CIGS/VSBYS
DEVELOPING LATE TONIGHT AND CONTINUING THRUOGH MOST OF TUESDAY
ESPECIALLY IN AREAS OF RAIN.
&&
.PREV DISCUSSION... /ISSUED 215 PM PST MON NOV 29 2010/
SHORT TERM...THE 500MB RIDGE AXIS OVER THE REGION THIS AFTERNOON
WILL CONTINUE TO SHIFT EAST TO NEAR THE IDAHO BORDER BY TUESDAY
MORNING. THE LATEST SATELLITE LOOP SHOWS THICKENING MID AND HIGH
CLOUDS OFFSHORE ASSOCIATED WITH AN APPROACHING WARM FRONT. MOST OF
THE PRECIPITATION WITH THE WARM FRONT WILL MOVE INLAND TO OUR NORTH
OVERNIGHT. ON TUESDAY A COLD FRONT APPROACHES THE COAST. SOUTHERLY
WINDS INCREASE AHEAD OF THE FRONT WITH THE STRONGEST WINDS EXPECTED
AT THE HEADLANDS. WILL CONTINUE THE HIGH WIND WATCH AND SEE WHAT THE
00Z RUN SHOWS THIS EVENING. BOTH THE NAM/GFS SHOW THE COLD FRONT
SLOWING DOWN SIGNIFICANTLY AS IT MOVES INLAND TUESDAY NIGHT. SNOW
LEVELS ARE EXPECTED TO REMAIN NEAR PASS LEVEL TUESDAY NIGHT AS THE
COLDER AIRMASS REMAINS ACROSS NORTHWEST OREGON. ON WEDNESDAY THE
FRONT GRADUALLY SHIFTS SOUTH ACROSS NORTHERN CALIFORNIA AND BEGINS
TO DISSIPATE. BIG MODEL DIFFERENCES BECOME EVIDENT THURSDAY AS THE
GFS HANGS THE UPPER TROUGH JUST OFFSHORE AND THE DISSIPATING FRONT
REENERGIZES OVER NORTHWEST CALIFORNIA INTO SOUTHWEST OREGON. THE
ECMWF SHIFTS THE UPPER TROUGH INLAND THURSDAY AFTERNOON ALLOWING
COOLER AIR TO SPREAD OVER THE REGION. WITH A FAIRLY STRONG HIGH
REMAINING OVER THE GREAT BASIN HAVE LEANED MORE TOWARDS THE GFS
SOLUTION.
LONG TERM...DUE TO RELATIVELY LOW CONFIDENCE IN THE INDIVIDUAL LONG
RANGE MODELS HAVE GENERALLY GONE ALONG WITH THE ENSEMBLE MEAN. THE
TROUGH NEAR THE COAST FRIDAY SHIFTS INLAND ON SATURDAY FOLLOWED BY
WEAK RIDGING SUNDAY. ON MONDAY THE MODELS SHOW ANOTHER COLD TROUGH
MOVING SOUTHEAST FROM THE GULF OF ALASKA.
.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM 7 AM PST TUESDAY THROUGH TUESDAY AFTERNOON
FOR ORZ021-022.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 7 PM PST TUESDAY FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 10 PM PST TUESDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ370-376.
08/99/99Hazardous weather outlook, Nov 29, 4:49 PM PST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
449 PM PST MON NOV 29 2010
ORZ021-022-010100-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
449 PM PST MON NOV 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A HIGH WIND WATCH REMAINS IN EFFECT TUESDAY MORNING THROUGH
TUESDAY AFTERNOON....PLEASE SEE LATEST ADVISORY FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
OR
High Wind, South Central Oregon Coast
- When
- November 30, 3:25 AM PST to 9:10 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Official NWS Observations
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Another front brought marginal high winds to the coast. The only reporting station that met criteria was Cape Blanco, which recorded a peak gust of 79 mph. Usually Cape Blanco is not used to verify warnings, but this gust exceeded warning criteria by 21 mph and it is assumed that gusts to 58 mph occurred elsewhere in this zone away from the Cape.
High Wind, Curry County Coast
- When
- November 30, 3:25 AM PST to 9:10 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Official NWS Observations
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Another front brought marginal high winds to the coast. The only reporting station that met criteria was Cape Blanco, which recorded a peak gust of 79 mph. Usually Cape Blanco is not used to verify warnings, but this gust exceeded warning criteria by 21 mph and it is assumed that gusts to 58 mph occurred away from the Cape in northern zone ORZ022, which is just south of the Cape.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, November 30, 2010$5.3 million · EF2 · 11 events
- Extreme Cold in New Mexico, November 30, 20101 death · 1 event
- Tornadoes and Damaging Winds in South Carolina, November 30, 2010$1.6 million · EF1 · 7 events
- Tornadoes and Flash Flood in Alabama, November 30, 2010$410,000 · EF1 · 25 events
- Flash Flooding and Flood in Tennessee, November 30, 2010$182,000 · 5 events
- High Wind in Tennessee, November 30, 2010$60,000 · 83 kt wind · 10 events
- Damaging Winds in Louisiana, November 30, 2010$61,000 · 61 kt wind · 6 events
- Damaging Winds in South Carolina, November 30, 2010$39,000 · 60 kt wind · 11 events
- Tornadoes and Damaging Winds in Mississippi, November 30, 2010$28,000 · EF0 · 6 events
- High Wind in New York, November 30, 2010$25,000 · 50 kt wind · 1 event
- Tornadoes and Damaging Winds in Louisiana, November 30, 2010$15,000 · EF0 · 4 events
- Damaging Winds in Georgia, November 30, 2010$13,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263909, 263910.